MAUDE Adverse Event Report: TELCARE, LLC CONNECTED BLOOD GLUCOSE MONITORING SYSTEM; CONNECTED BLOOD GLUCOSE METER

TELCARE, LLC CONNECTED BLOOD GLUCOSE MONITORING SYSTEM; CONNECTED BLOOD GLUCOSE METER
Model Number TM0009
Medical Device Problem Codes Crack (1135); Fracture (1260); Leak/Splash (1354); Material Deformation (2976); Thickening of Material (4056)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device was returned for evaluation for the customer complaint allegation of "bgm exploded".There is no harm associated with the reported event and the customer stated that they were not physical present or in the vicinity of the device when the reported event occurred.The evaluation of the device confirmed that the battery was found to be swollen with cracks and missing pieces of plastic near its metal contacts, and some smearing on the label.No other battery damage was found.There was no melting, charring, burning, or other evidence of thermal activity on the pins or other components in direct contact with the battery.The device home button, battery cover exterior, and plastic in the battery compartment underneath the battery cover ventilation holes did display evidence of excessive heating.Inspection of the device circuit boards and the underside of the battery compartment found no additional evidence of damage.Although the customer complaint of "bgm exploded" could not be fully substantiated, damage consistent with a faulty, expanding battery, resulting in deformation and cracking of the battery enclosure cover were recorded during the evaluation.When this type of damage occurs, an audible noise may also be heard by the patient or end user.Based on the evaluation, it is determined that the failure of the device is consistent with thermal energy hazards resulting in expansion of the battery and physical damage of the bgm device.The recorded failure has been previously investigated by the manufacturer and recorded in capa-000185.The resulting actions have been recorded in the manufacturers correction and removal record c&r id 2025-cc-am&d-001.Notification and updates are provided pursuant to cfr 7.53 recall status report re: rcl250093-res96230 telcare smbg recall.Based on these findings and a complete review of this complaint record it is concluded that no additional investigation is appropriate at this time.Complaint code trending will continue to be reviewed on a periodic basis.
 
Event or Problem Description
Patient alleged that their biotel connected blood glucose meter exploded after leaving it connected to a charger for one full day.The patient alleged they were not present at the time of the event and discovered the damage after returning to the room where it had been left charging.The patient described the device as broken into multiple pieces and stated the device battery was swollen.The patient also alleged that the device had never been warm to the touch and saw no smoke, sparks, melting, charring, or other evidence of excessive heat.There was no evidence or allegation of injury and no medical attention was sought by the patient.

Brand Name
CONNECTED BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
CONNECTED BLOOD GLUCOSE METER
Manufacturer (Section D)
TELCARE, LLC
600 west ridge road
linwood PA 19061
Manufacturer (Section G)
TELCARE LLC
600 west ridge road
linwood PA 19061
Manufacturer Contact
julie doherty
600 west ridge road
linwood, PA 19061
MDR Report Key23031423
Report Number3008514395-2025-00006
Device Sequence Number9428076
Product Code NBW
UDI-Device Identifier00859519002407
UDI-Public(01)00859519002407
Combination Product (Y/N)N
PMA/510(K) Number
K110571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Remedial Action Replace,Recall
Type of Report Initial
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberTM0009
Device Catalogue NumberTM0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3008514395-01/29/2025-00
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale